Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 24, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Jul 24, 2021, 2:30 PM CDT for Escambia County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 2:30 PM CDT (19:30 UTC)
Expired
Jul 24, 2021, 3:15 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS84 KMOB 241930
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Sat Jul 24 2021
 
ALZ266-FLZ202-242015-
Baldwin Coastal AL-Escambia Coastal FL-
230 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA COUNTY UNTIL 315 PM CDT...

At 230 PM CDT, the strong thunderstorm was located 4 miles west of
Warrington, moving southwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3031 8755 3031 8758 3035 8751 3033 8750
      3036 8750 3038 8745 3036 8744 3044 8734
      3037 8727 3037 8732 3036 8727 3037 8726
      3031 8727 3033 8730 3035 8728 3034 8731
      3032 8732 3032 8735 3028 8755
TIME...MOT...LOC 1930Z 048DEG 11KT 3036 8734 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:33 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 24, 1:33 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Sat Jul 24 2021

.NEAR TERM /Now Through Sunday/...A typical late July afternoon
is setting up across the north central Gulf Coast. It will be a
hot and sticky one with afternoon heat indices climbing into the
102-107 degree range across the area.

12z analysis indicates that upper heights have lowered since yesterday
in response to the upper ridge over Texas slowing retrograding
westward. Regional forecast soundings show a precipitable water
gradient from west to east across the region, with the higher
values in the western zones (over 2") compared to around 1.8" or
slightly lower in the far eastern zones where low to mid level
northeast flow is advecting in some drier air. This northeast flow
in the eastern zones is also helping to set up a broad, weak low
level convergence zone over the middle of the forecast area.
MLCAPES are already at 1500-3000 J/kg, again, lower in the east
versus the west. While there is no appreciable upper level forcing
to speak of, the combination of low level convergence, plentiful
moisture and instability, and a developing afternoon seabreeze has
set the stage for scattered afternoon storms, which we are already
starting to see develop. Coverage could be slightly lower over
the far eastern zones where the drier air may have more of an
influence. As is typical for late July, some of the storms will be
capable of producing gusty winds over 40 mph, frequent lightning,
and torrential downpours. As always, will keep an eye on the
potential for an isolated pulse severe with the wet microburst
risk is in the moderate zone today. Convection is expected to
diminish in the early to mid evening hours with warm and muggy
conditions persisting through the night.

On Sunday, deep layer easterly flow on the periphery of the mid to
upper level ridge axis will bring drier air (PWATs only around
1.5") into eastern parts of the forecast area. This will likely
result in only a slight chance for storms across locations well
east of I-65 as the deep layer drier air will make it hard for
potential updrafts to become sustained. However, over the western
part of the area, precipitable water values will still be over
2". This moisture, along with subtle mid level height falls due
to the weakening ridge well to our west, will yield another round
of scattered to potentially numerous storms in the afternoon.

Highs tomorrow are forecast to be in the low to mid 90s, highest
along and east of I-65 where less convection is expected.
Dewpoints will be a little lower tomorrow in the eastern third of
the area, but will still be in the mid to upper 70s further east.
As a result, heat indices could reach or exceed 108 degrees in
parts of southwest Alabama and inland southeast Mississippi. A
Heat Advisory may become necessary. However, if convection
develops early enough, it could limit the duration of the higher
heat indices. We will monitor this closely. Regardless, make sure
you stay hydrated and take frequent breaks if working outdoors.
34/JFB

&&

.AVIATION...
18Z issuance...Predominate VFR conditions are expected through the
the next 24 hours. Main aviation concern will be diurnal
convection. Already seeing isolated to scattered convection
develop and this trend will continue through the afternoon. Storms
will diminish this evening, but scattered storms will once again
develop on Sunday afternoon, primarily along and west of I-65.
Drier air further east should limit coverage. Brief periods of
MVFR/IFR conditions possible in the stronger storms, along with
gusty winds. Otherwise, north to northeast winds become light and
variable by tonight and persist into Sunday morning. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 24, 2:04 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
204 PM CDT Sat Jul 24 2021

ALZ052-261-MSZ076-241945-
Washington AL-Mobile Inland AL-Greene MS-
204 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN GREENE
COUNTIES UNTIL 245 PM CDT...

At 204 PM CDT, the strong thunderstorm was located 4 miles northwest
of Deer Park, or 12 miles northeast of Leakesville, moving south at
15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3130 8843 3128 8831 3102 8829 3109 8855
TIME...MOT...LOC 1904Z 010DEG 13KT 3125 8838
Special weather statement, Jul 24, 2:25 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Sat Jul 24 2021

MSZ075-242000-
Perry MS-
225 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN PERRY COUNTY UNTIL 300 PM CDT...

At 225 PM CDT, the strong thunderstorm was located over McLain, or 17
miles west of Leakesville, moving southwest at 10 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Perry
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3115 8886 3113 8884 3100 8884 3092 8887
      3102 8905
TIME...MOT...LOC 1925Z 035DEG 11KT 3110 8885
Special weather statement, Jul 24, 2:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Sat Jul 24 2021

ALZ266-FLZ202-242015-
Baldwin Coastal AL-Escambia Coastal FL-
230 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA COUNTY UNTIL 315 PM CDT...

At 230 PM CDT, the strong thunderstorm was located 4 miles west of
Warrington, moving southwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3031 8755 3031 8758 3035 8751 3033 8750
      3036 8750 3038 8745 3036 8744 3044 8734
      3037 8727 3037 8732 3036 8727 3037 8726
      3031 8727 3033 8730 3035 8728 3034 8731
      3032 8732 3032 8735 3028 8755
TIME...MOT...LOC 1930Z 048DEG 11KT 3036 8734

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:01 PM CDTSpecial Weather StatementMOBCovington44 min
Jul 24, 3:13 PM CDTSpecial Weather StatementMOBMobile32 min
Jul 24, 5:49 PM CDTSpecial Weather StatementMOBBaldwin26 min
Jul 24, 2:04 PM CDTSpecial Weather StatementMOBGreene41 min
Jul 24, 2:25 PM CDTSpecial Weather StatementMOBPerry35 min
Jul 24, 2:38 PM CDTSpecial Weather StatementMOBPerry52 min
Jul 24, 2:53 PM CDTSpecial Weather StatementMOBGeorge37 min
Jul 24, 3:14 PM CDTSpecial Weather StatementMOBGeorge16 min
Jul 24, 5:21 PM CDTSpecial Weather StatementMOBStone39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.